MAUDE Adverse Event Report: MICROVENTION, INC. LVIS D; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS D; INTRACRANIAL COIL-ASSIST STENT
Model Number 212517-LVIS-D-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Speech Disorder (4415); Ischemia Stroke (4418); Facial Paralysis (4585)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is not complete and is ongoing.A supplemental report will be submitted at the completion of investigation.
 
Event or Problem Description
As reported through the lvis pas retrospective study that 39 days post index procedure, the patient developed acute symptoms of slurred speech, right facial droop and sensation of "thick" tongue, prompting emergency department visit where imaging showed ischemic pontine infarct.Symptoms treated with medical management.The event was described as ischemic stroke, cannot be ascertained the location of stroke with respect to the target vessel.The adverse event resolved without sequalae on day 50 post procedure.The patient exited the study on (b)(6) 2024 after retrospective 5 year follow-up was completed.The adverse event was assessed as related to the study device and procedure.The patient previously underwent endovascular embolization with a flow-diverting stent of a recurrent basilar tip aneurysm on (b)(6) 2019.Patient was readmitted (b)(6) 2019 with dysarthria, tongue numbness, bilateral face numbness (r>l) and bilateral hand numbness (r>l).Mri showed a small perforator infarct in the left paramedian pons adjacent to the proximal aspect of the stent construct within the basilar artery.The stent construct extends into the left posterior cerebral artery and is patent.The stent coiled basilar tip aneurysm has a 6 x 3mm pocket of residual filling.The remainder of the brain parenchyma is unremarkable.Stroke occurred while on clopidogrel 75mg daily and aspirin 81mg daily.Patient had not missed any doses.Clopidogrel was changed to ticagrelor 90mg bid.A p2y12 pru showed a supra-therapeutic response to ticagrelor so dose decreased to 45mg bid.Evaluation on (b)(6) 2019 noted the patient reported getting better.The facial numbness is a lot better.Tongue still feels a bit thick.No new neuro deficits.The stroke was likely from a small perforator artery that has closed off.Therefore, a supra-therapeutic pru is not indicated since the small perforator artery has already closed off.Given the risk of bleeding and new onset of shortness of breath from the ticagrelor, the physician recommends switching back to clopidogrel.
 
Additional Manufacturer Narrative
Additional information: h6, h11(investigation results).Investigation findings: items returned: - n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential adverse events the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.Aphasia, blindness.Cardiac arrhythmia.Coil prolapsed or migration into normal vessel adjacent to aneurysm complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves.Cranial neuropathy.Death.Device fracture, migration or misplacement.Dissection or perforation of the parent artery.Headache.Hemorrhage (i.E., intracerebral hemorrhage (ich), subarchnoid hemorrhage (sah), or retroperitoneal (or in other locations)); hemiplegia.Hydrocephalus.Infection.Injury to normal vessel or tissue.Ischemia.Mass effect.Myocardial infarction.Neurological deficits.Occlusion of non-target side branches.Pseudo aneurysm formation.Reactions to anti-platelet/anti-coagulant agents.Reactions due to radiation exposure.Reactions to anesthesia and related procedures.Reactions to contrast agents.Renal failure.Aneurysm rupture.Stenosis of stented segment.Seizure.Stent thrombosis.Stroke or tia (transient ischemic attack); thromboembolic event (t/e); vasospasm.Visual impairment.Warnings: should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6] note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 80% deployed).[figure 7] caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire after stent deployment.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to tables 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.[figure 8] warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.Investigation conclusion: a review of the provided medical operative report was performed.Based on the review of the provided data, the adverse event was assessed as related to the study device and procedure, therefore the relationship to the study device cannot be ruled out.No device malfunction was reported as associated with the ischemic stroke and/or no device malfunction was reported as the cause of the reported ischemic stroke.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.

Brand Name
LVIS D
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20848151
Report Number2032493-2024-00869
Device Sequence Number19812790
Product Code QCA
UDI-Device Identifier00842429100875
UDI-Public(01)00842429100875(11)170305(17)200229(10)17030530M
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number212517-LVIS-D-PMA
Device Lot Number17030530M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite